Alert archive / Georgia / Freeze Warnings in 2016

Freeze Warning 12, NWS Tallahassee, FL

February 10, 201616 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Feb 10, 2016, 1:32 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Feb 10, 2016, 11:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2016, 1:32 PM CST (19:32 UTC)
In effect from
Feb 10, 2016, 11:00 PM CST
Expired
Feb 11, 2016, 8:00 AM CST
In force
9 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS72 KTAE 101932
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EST WED FEB 10 2016

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING FOR AREAS AWAY FROM THE FLORIDA PANHANDLE COAST...

ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131-
142>148-155>161-111400-
/O.UPG.KTAE.FZ.A.0009.160211T0500Z-160211T1400Z/
/O.NEW.KTAE.FZ.W.0012.160211T0500Z-160211T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
232 PM EST WED FEB 10 2016 /132 PM CST WED FEB 10 2016/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT
TO 9 AM EST /8 AM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ THURSDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* MIN TEMPERATURES...26 TO 32 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
169 
WWUS72 KTAE 110207
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EST WED FEB 10 2016

...WIDESPREAD LIGHT FREEZE EXPECTED TONIGHT...

ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131-
142>148-155>161-111400-
/O.CON.KTAE.FZ.W.0012.160211T0500Z-160211T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
907 PM EST WED FEB 10 2016 /807 PM CST WED FEB 10 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THURSDAY...

* MIN TEMPERATURES...26 TO 32 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HARRIGAN
899 
WWUS72 KTAE 110847
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EST THU FEB 11 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THURSDAY MORNING...

ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131-
142>148-155>161-111400-
/O.CON.KTAE.FZ.W.0012.000000T0000Z-160211T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-
BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
347 AM EST THU FEB 11 2016 /247 AM CST THU FEB 11 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...

* MIN TEMPERATURES...26 TO 32 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Feb 10, 8:18 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Feb 10, 8:18 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EST WED FEB 10 2016

.Near Term [Through Today]...

No significant changes were made to the previous forecast for
today. High pressure will build in at the surface today with WNW
winds aloft. The area will remain dry through the near term. Winds
will be a little gusty at times today but not as windy as the
previous two days. Highs will remain on the cooler side today will
the upper 40s to lower 50s across Georgia and Alabama to the low
to mid 50s across Florida. For Tallahassee, this will be more than
10 degrees below normal.

&&

.Prev Discussion [622 AM EST]...

.Short Term [Tonight Through Friday]...
Another night of clear and chilly conditions are expected across
the region tonight. The big question though is how low
temperatures will go. Forecast dewpoints for Wednesday afternoon
show us dropping into the low teens, and with surface high
pressure nearly overhead by sunset, expect temperatures to plummet
quickly after sunset with the calm winds. Ordinarily, this pattern
would suggest a hard freeze, given the chilly and dry airmass and
calm winds. However, model guidance isn't going especially cold,
likely due in part to some weak moisture return as the surface
high slides east of the region by sunrise. While it's possible
that some areas could see low temperatures on Thursday morning
around 25 degrees, confidence in duration or location is not high
enough to justify a hard freeze watch at this time, thus a only a
freeze watch was issued.

The short term warming trend will kick off on Thursday and
continue into Friday as southerly flow becomes more established
ahead of the next dry cold front that will approach the region
late on Friday. High temperatures on Thursday will return to the
mid 60s and even into the lower 70s by Friday.

.Long Term [Friday Night Through Wednesday]...
After a dry cold front passes through the region late Friday,
drier and somewhat cooler air will return for the weekend as an
area of high pressure becomes established across the Eastern
Carolina coast. Model guidance is in good agreement that dry
conditions through the weekend will give way to increasing rain
chances by Monday afternoon as the next storm system approaches
the region. Both the GFS and Euro show this system being fairly
progressive, so rain chances should be maximized to a 12-24 hour
period from Monday evening through Tuesday afternoon, if not even
a little shorter. This system should have only a little cooler
weather behind it, so temperatures will be on the increase on
Wednesday as surface high pressure builds across the Gulf of
Mexico.

.Aviation...
[Through 12Z Thursday]...

VFR conditions are expected through the forecast period. WNW to NW
winds will increase this morning with speeds of 10-15kts and gusts
to 22kts.

.Marine...
Winds will gradually diminish this afternoon as high pressure
moves nearer to the marine area. The small craft advisory
continues through late this afternoon. High pressure will remain
over or near the marine area through Friday before a dry cold
front moves through the waters, resulting in an increase in
offshore winds to near cautionary levels.

.Fire Weather...
Red flag warning criteria across Florida is very borderline for
today. While it will be dry today and RH clearly meets criteria,
winds fall around 1-2 mph short of criteria. A few places are
meeting the ERC criteria, but with the winds falling just short,
will not issue a red flag warning for Florida for today. If winds
trend stronger than expected though, red flag criteria would be
met in some areas.

Fuels are dry across Georgia and Alabama and thus despite the dry
conditions and marginal winds, red flag warning criteria will not
be met.

RH values will increase after today for the rest of the week and
thus no fire weather concerns for Thursday and Friday.

.Hydrology...
Over on the Choctawhatchee, both Caryville and Bruce have crested,
with Caryville likely to drop below flood stage later today. Bruce
will take a little longer to drop, remaining above moderate flood
stage through Friday night.

The Chattahoochee is largely returning to normal flows and with
inflows from the Flint continuing to decrease with the crest there
now below Bainbridge, releases out of Woodruff down the
Apalachicola River continue to decrease, dropping below 55 kcfs
later today. With further reductions expected in releases, the
river at Blountstown will continue to drop through the remainder
of this week. Note that flooding in the lower portion of the
Apalachicola Basin from Wewahitchka through Howard Creek will
continue at minor levels through the weekend.

Over on the Withlacoochee River, crests have occurred through the
US-84 crossing. Pinetta continues to rise and should crest a
couple feet below flood stage this weekend. Increased flows down
the Withlacoochee and Upper Suwannee will result in steady rises
continuing throughout the Middle Suwannee Basin through the
weekend, though this will stay well below action levels.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   53  27  65  48  71 /   0   0   0   0  10
Panama City   53  36  64  55  66 /   0   0   0   0  10
Dothan        50  28  65  45  66 /   0   0   0   0  10
Albany        49  26  62  43  66 /   0   0   0   0  10
Valdosta      52  27  63  46  70 /   0   0   0   0  10
Cross City    55  27  62  46  71 /   0   0   0   0  10
Apalachicola  54  35  63  55  67 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Thursday morning FOR
     Calhoun-Central Walton-Coastal Dixie-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
     Madison-North Walton-Washington.

GA...Freeze Watch from late tonight through Thursday morning FOR
     Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
     Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
     Tift-Turner-Worth.

AL...Freeze Watch from this evening through Thursday morning FOR
     Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory until 1 PM EST this afternoon FOR Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal waters from Suwannee River to
     Keaton Beach out 20 NM.

     Small Craft Advisory until 7 PM EST this evening FOR Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...DVD/FIEUX
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...FIEUX
MARINE...GODSEY
FIRE WEATHER...FIEUX
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:14 AM CSTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Feb 10, 10:15 AM CSTRip Current StatementTAEBay, Gulf, Walton11 hr

Nearby

Freeze Warnings in Georgia, 2016Freeze Warnings in Florida, 2016Freeze Warnings in Alabama, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.